Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online
Ask a Urologist   »  

Why do I have pain while urinating?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3390 Questions

i have been having this problem for over 6 months now and i don't know what to do. I had never had any problems in my abdominal/pelvic area before. It all started in november 2010 when i went to a bar and had a lot of beer, wanted to pee but there was a long line in the bathroom. Guess i had to hold it for too long, when i got to pee i couldn't, i tried hard to but it didnt come out (and my bladder felt like it was going to explode). Later that night i tried several times and little by little it started coming out.

Next morning i woke up with a pain in my lower abdominal area, lets say half way between the belly button and the penis. It never went away. It's constant. With time it started moving, and it went to my groin area (some days), and some days it also goes more to the sides of the lowe ab (specially the left one). From 1 to 10, the pain is a 6, (some days goes up to 7 or 8, some days it goes down to 4 or 5). But its constant and it's driving me crazy.

I haven't had any more problems to urinate after that, but the pain is still there.

I had a lot of tests done, ultrasound, ct scan of pelvic area, video colonoscopy, and urine and blood tests. Everything came out normal, except the urine, they found mycoplasma and ureaplasma. But this was like 4 months ago, and i took the antibiotics (ciprofloxacin, azitromizine, levofloxacine) and then the tests came out clean. It seems that the bacteria died. But the pain never went away even while i was on the antibiotics. So i don't know if it was related or if it was just a random finding.

One of the first doctors even suggested that i might have Irritable bowel syndrome, but i dont have any diarrea or constipation. Anyway, i did treatment for IBS just in case, diet along with trimebutine for about 2 months with no improvement.

Another symptom that i noticed is that my ejaculate volume is really low now, sometimes as few as 2 or 3 drops, nowhere near as what it used to be before the pain started. And basically my sex drive is on the floor.

I don't know what else to do and the urologysts seem to have given up on me.

If you can give me any advise or way to go from here i would really appreciate it!.
Posted Wed, 2 May 2012 in Urinary and Bladder Problems
Answered by Dr. Raju A.T 5 hours later

Thanks for your query.

If the pain you have is to be related to the incident you had that day in the bar 6 months back .There could be a likely cause for the same expected like a tear in the layers of the bladder which do escape in any kind of tests available.

This can be tested by taking a bladder relaxant like tab Dicyclomin and observe the pain.If the pain comes down then it can be ascertained that the pain is due to defect in the bladder wall and not due to infections or stones which are commonest causes which are easily ruled out by the tests you have undergone previously.Discuss about the drug and its dosage with your treating doctor and proceed.

When the ejaculation problem is considered then i get a totally different idea and would like to point out the origin of the pain being in the urethra most probably in the prostatic urethra where the cause may be a stricture( narrowing ) but such a problem will never give continuous pain.

Well both the above probable diagnosis can be ruled out by Cystoscopy which involves sending a optical fiber camera into the bladder via urethra.This will rule out most of the pathologies in the bladder and urethra.Do consult your urologist for the same.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor